Alert archive / Minnesota / Flash Flood Watches in 2008

Flash Flood Watch 5, NWS Twin Cities, MN

July 17, 200811 counties in Minnesota; 5 counties in Wisconsin

NWS Twin Cities, MN issued this flash flood watch at Jul 17, 2008, 12:19 PM CDT for 11 counties in Minnesota; 5 counties in Wisconsin. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2008, 12:19 PM CDT (17:19 UTC)
Expired
Jul 17, 2008, 8:18 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1196 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMPX 171719
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CDT THU JUL 17 2008

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON
AND TONIGHT.

.A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND
TONIGHT FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN. THE FLASH FLOOD WATCH IS ALONG AND SOUTH OF A LINE FROM
ST JAMES THROUGH THE SOUTHERN SUBURBS OF THE TWIN CITIES TO
CORNELL WISCONSIN. 

THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE FLASH FLOOD WATCH
AREA THIS AFTERNOON AND TONIGHT. TORRENTIAL DOWNPOURS ARE POSSIBLE
WITH ADDITIONAL RAIN AMOUNTS FROM 1 TO 3 INCHES. SOME AREAS ARE
NEARLY SATURATED FROM RAINFALL THIS MORNING AND THE ADDITIONAL
RAINFALL MAY RESULT IN FLASH FLOODING.

MNZ070-076>078-082>085-091>093-WIZ024>028-180130-
/O.NEW.KMPX.FF.A.0005.080717T1719Z-080718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
1219 PM CDT THU JUL 17 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...
  BLUE EARTH...DAKOTA...FARIBAULT...FREEBORN...GOODHUE...LE 
  SUEUR...MARTIN...RICE...STEELE...WASECA AND WATONWAN. IN WEST 
  CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND 
  PIERCE.

* THROUGH FRIDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE WATCH AREA THIS
  AFTERNOON AND TONIGHT WITH 1 TO 3 INCHES OF ADDITIONAL RAIN
  POSSIBLE. THIS MAY LEAD TO FLASH FLOODING WITH SOME AREAS NEARLY
  SATURATED FROM RAINFALL THIS MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

RAH
2 follow-up statements
000 
WGUS63 KMPX 171752 CCA
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CDT THU JUL 17 2008

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON 
AND TONIGHT...

.A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND
TONIGHT FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN. THE FLASH FLOOD WATCH IS ALONG AND SOUTH OF A LINE FROM
ST JAMES THROUGH THE SOUTHERN SUBURBS OF THE TWIN CITIES TO
CORNELL WISCONSIN. 

THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE FLASH FLOOD WATCH
AREA THIS AFTERNOON AND TONIGHT. TORRENTIAL DOWNPOURS ARE POSSIBLE
WITH ADDITIONAL RAIN AMOUNTS FROM 1 TO 3 INCHES. SOME AREAS ARE
NEARLY SATURATED FROM RAINFALL THIS MORNING AND THE ADDITIONAL
RAINFALL MAY RESULT IN FLASH FLOODING.

MNZ070-076>078-082>085-091>093-WIZ024>028-180130-
/O.NEW.KMPX.FF.A.0005.080717T1719Z-080718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
1219 PM CDT THU JUL 17 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...
  BLUE EARTH...DAKOTA...FARIBAULT...FREEBORN...GOODHUE...LE 
  SUEUR...MARTIN...RICE...STEELE...WASECA AND WATONWAN. IN WEST 
  CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND 
  PIERCE.

* THROUGH FRIDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE WATCH AREA THIS
  AFTERNOON AND TONIGHT WITH 1 TO 3 INCHES OF ADDITIONAL RAIN
  POSSIBLE. THIS MAY LEAD TO FLASH FLOODING WITH SOME AREAS NEARLY
  SATURATED FROM RAINFALL THIS MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

RAH
000 
WGUS63 KMPX 180118
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
818 PM CDT THU JUL 17 2008

...FLASH FLOOD WATCH CANCELLED...

.THE FLASH FLOOD WATCH FOR SOUTH CENTRAL MINNESOTA AND PORTIONS OF
WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR
WIDESPREAD HEAVY RAIN HAS SHIFTED TO THE SOUTH OF THE AREA.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE
TONIGHT BUT ARE NOT EXPECTED TO BE WIDESPREAD.

MNZ070-076>078-082>085-091>093-WIZ024>028-180230-
/O.CAN.KMPX.FF.A.0005.000000T0000Z-080718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
818 PM CDT THU JUL 17 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. CONDITIONS FAVORABLE
FOR THE PRODUCTION OF WIDESPREAD HEAVY RAIN HAVE SHIFTED TO THE
SOUTH AND EAST OF THE WATCH AREA...THEREFORE THE FLASH FLOOD WATCH
HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL
POSSIBLE TONIGHT.

$$

MDB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 6:15 AM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 17, 6:15 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 AM CDT THU JUL 17 2008

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED AT 341 AM CDT THU JUL 17 2008/

PATTERN A LITTLE TRICKY IN TERMS OF SPEED OF FEATURES. EARLIER IN
THE SHIFT...THOUGHT THAT THE GFS MIGHT BE A LITTLE FAST...ALTHOUGH
THE POSITION AND STRENGTH OF THE SFC LOW OVER SD WAS CLOSE TO THE
GFS AND SREF. THE CLUSTER OF STORMS MOVING THROUGH SW MN DRIVEN
BY SOME MID LEVEL WARM ADVECTION WITH AND EAST WEST HOT PROD
POINTED SOMEWHAT AT SE MN. AXIS OF HIGHER ML CAPE ALSO IN PLACE
ACROSS SOUTH CENTRAL MN. NEXT CLUSTER OF STORMS OVER CENTRAL SD
TRUCKING EAST AT A DECENT CLIP...AND DOES SEEM TO MATCH A MID
LEVEL WARM ADVECTION MAX ON THE GFS TRACKING FROM NW SD INTO T
EAST CENTRAL SD AT BY 12Z. THIS WOULD SUGGEST THAT SHOWERS AND
THUNDERSTORMS COULD BE MAINLY THIS MORNING AND EARLY AFTERNOON OVER
CENTRAL MN. 850 MB MOISTURE TRANSPORT MORE ROBUST ON THE NAM AND
SREF...ESPECIALLY OVER SE MN LATE THIS AFTERNOON AND EVENING. THE
GFS MAX GENERALLY IN THE SAME AREA BUT OF COURSE MOVING THROUGH
FASTER. HAVE ENDED THE PRECIP EARLIER OVER MUCH OF CENTRAL MN THIS
EVENING AND THEN TRIMMED AT A SLOWER PACE FARTHER SOUTH. WITH THE
POSSIBILITY OF A FASTER MOVEMENT ON STORMS AND BETTER MOISTURE
TRANSPORT JUST TO OUR SE...WILL KEEP WITH JUST THE HEAVY RAIN
WORDING AND NOT ISSUE ANY FFA AT THIS TIME. THANKS FOR COORD WITH
ARX..GRB..DLH.

LOOKS LIKE THERE WILL BE A BREAK IN THE RAIN CHANCES FOR MUCH OF
FRIDAY...EXCEPT THE FAR S OR SE...WITH A DECENT PUSH OF NW FLOW. NAM
IS ACTUALLY DRIER THAN THE GFS FOR THIS PERIOD. THIS IDEA OF A
BREAK ON FRIDAY WAS ACTUALLY HINTED AT SEVERAL DAYS AGO BY THE
MODELS. THE FRONT DOES WORK BACK NORTH FOR THE WEEKEND THOUGH.

&&

.AVIATION.../12Z TAF ISSUANCE/

YET ANOTHER TRICKY SET OF TAFS...WITH QUASI STNRY FNT REMAINING
ACRS THE AREA. SOME MDL DIFFERENCES ON HANDLING OF
FNT/CONVECTION...BUT GFS HANDLING CURRENT ACTIVITY BEST. SO WILL
FAVOR A FASTER MOVEMENT OF FNT ONCE IT ACTUALLY GETS MOVG SWRD.
TSTM COMPLEX IN ERN SODAK SHUD MOV EWRD...AFFECTING ALL THE TAF
SITES THIS MRNG. DIST SPD TOOL BRINGS IT INTO RWF BY 13Z...STC BY
14Z...MSP BY 15Z...RNH BY 16Z...AND EAU BY 17Z. AXN SHUD MISS OUT
ON THE THUNDER...BUT COULD SEE SOME RA. HAVE LEFT IT OUT
ATTM...HOWEVER. THINKING IS THAT THIS MRNG CONVECTION COULD REDUCE
THE AREAL COVG OF TSRA THIS AFTN/EVE. WITH GFS SINKING FNT INTO
SRN MN/WRN WI BY THIS EVE...ELECTED TO ONLY MENTION TSRA CHCS AT
RWF/MSP/RNH/EAU. LINGERED SHRA ACTIVITY AT EAU FROM 05Z UNTIL THE
END OF THE VALID TAF PD...WITH S/WVS RIDING UP THE FNT...ALTHO IT
MAY END QUICKER THAN THAT. LATER ISSUANCES CAN ADDRESS THIS. WINDS
WL BE TRICKY...ESPECIALLY WITH FNTL MOVEMENT IN QUESTION. FAVORED
SRLY WINDS TRANSITIONING TO WRLY AND FINALLY NWRLY LATE AT ALL
SITES EXCEPT AXN...WHICH IS N OF THE FNT ATTM.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/KAT
Hazardous weather outlook, Jul 17, 4:42 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 AM CDT THU JUL 17 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
180945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
442 AM CDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS PARTS OF
CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE...BUT THE STRONGER STORMS COULD
PRODUCE GUSTY WINDS AND SMALL HAIL.

A LOW PRESSURE TROUGH AND COOL FRONT WILL BE MOVING INTO WEST
CENTRAL MINNESOTA LATER THIS MORNING. MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL
MINNESOTA...INTO WEST CENTRAL WISCONSIN DURING THE AFTERNOON. A
FEW OF THESE STORMS COULD BECOME SEVERE AND CAUSE DAMAGING WINDS
AND LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE
INTO THE EVENING AS WELL. AREAS OF HEAVY RAIN COULD ALSO DEVELOP
OVER SOUTH CENTRAL AND SOUTHEAST MINNESOTA...INTO PARTS OF WEST
CENTRAL WISCONSIN.

THE GREATEST THREAT OF SEVERE WEATHER WILL BE SOUTHEAST OF A LINE
FROM AROUND LITTLE FALLS...TO MORRIS. AREAS AFFECTED BY HEAVIER
RAIN AND LOCALIZED FLOODING WILL BE MAINLY SOUTHEAST OF A LINE
FROM FAIRMONT AND MANKATO...TO RED WING AND EAU CLAIRE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF STRONG THUNDERSTORMS RETURNS TO THE AREA SATURDAY
NIGHT AND SUNDAY AS THE FRONTAL SYSTEM MOVES BACK NORTH. THE
EXTENT OF ANY ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

JPR

In the hours before

Special weather statement, Jul 17, 8:07 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 AM CDT THU JUL 17 2008

MNZ054>057-064-065-073-074-171345-
BROWN-CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-SWIFT-YELLOW
MEDICINE-
807 AM CDT THU JUL 17 2008

...SIGNIFICANT WEATHER ALERT FOR BROWN...CHIPPEWA...KANDIYOHI...LAC
QUI PARLE...REDWOOD...RENVILLE...SWIFT AND YELLOW MEDICINE COUNTIES
UNTIL 845 AM CDT...

AT 803 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A AREA
OF STRONG THUNDERSTORMS FROM NEAR APPLETON...GRANITE FALLS AND WOOD
LAKE.  THIS STORM WAS MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GRANITE FALLS.
  MAYNARD.
  SACRED HEART.
  PRINSBURG.
  DANUBE.
  BLOMKEST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 17, 8:36 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 AM CDT THU JUL 17 2008

MNZ065-067-069-074>077-082>085-171415-
BLUE EARTH-BROWN-LE
SUEUR-NICOLLET-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN-
836 AM CDT THU JUL 17 2008

...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH...BROWN...LE SUEUR...
NICOLLET...RENVILLE...RICE...SCOTT...SIBLEY...STEELE...WASECA AND
WATONWAN COUNTIES UNTIL 915 AM CDT...

AT 832 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF KLOSSNER TO
3 MILES SOUTHEAST OF KASOTA TO 6 MILES WEST OF WALDORF. THESE STORMS
WERE MOVING NORTHEAST AT 32 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  KASOTA.
  LAFAYETTE.
  GIBBON.
  WINTHROP.
  RUSH RIVER.
  GAYLORD.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 17, 10:16 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1016 AM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             3 SSW JANESVILLE        44.08N 93.73W
07/17/2008  M1.00 INCH       WASECA             MN   TRAINED SPOTTER

&&

SPD
Local storm report, Jul 17, 11:00 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1100 AM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     HAIL             1 NNW MINNESOTA LAKE    43.85N 93.84W
07/17/2008  M0.75 INCH       BLUE EARTH         MN   TRAINED SPOTTER

&&

SPD
Local storm report, Jul 17, 11:10 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 AM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HAIL             1 W HARTLAND            43.80N 93.51W
07/17/2008  M0.88 INCH       FREEBORN           MN   TRAINED SPOTTER

            50 MPH WINDS WERE ALSO MEASURED AT THIS LOCATION.

&&

SPD
Local storm report, Jul 17, 11:26 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 AM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     ESE STEELE CENTER       43.94N 93.18W
07/17/2008                   STEELE             MN   TRAINED SPOTTER

            24 INCH DIAMETER TREE DOWN.

&&

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:07 AM CDTSevere Thunderstorm WarningMPXWatonwan38 min
Jul 17, 7:41 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan49 min
Jul 17, 8:44 AM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Redwood, Renville, Sibley61 min
Jul 17, 9:18 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca57 min
Jul 17, 10:40 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Freeborn, Waseca65 min
Jul 17, 10:46 AM CDTAreal Flood AdvisoryMPXBlue Earth, Steele, Waseca119 min
Jul 17, 10:56 AM CDTSevere Thunderstorm WarningMPXFreeborn, Steele64 min

Nearby

Flash Flood Watches in Minnesota, 2008Flash Flood Watches in Wisconsin, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.